MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-CALIF AXS INFINITY LS PLUS 90CM - US; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR-CALIF AXS INFINITY LS PLUS 90CM - US; CATHETER, PERCUTANEOUS
Model Number INC-11196-90
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is not available to manufacturer.
 
Event or Problem Description
It was reported that during the procedure, the proximal end of the catheter (subject device) shaft broke when the physician used femoral side as the access point.All the fractured parts of the subject catheter were removed successfully from the patient's anatomy.The physician replaced it with a new device and continued the procedure without clinical consequences to the patient.
 
Additional Manufacturer Narrative
H4 manufacturing date ¿ added.D4 expiration date - added.Based on the results of the dhr review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.The subject device is not available; therefore, visual and functional testing as well as physical analysis cannot be performed.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that resistance was felt in the ica which was reported to be very tortuous and the reported proximal shaft fracture occurred while climbing into the ica.Based on this information, it is most likely that the catheter fractured due to manipulation against resistance during the procedure.An assignable cause of procedural factors will be assigned to the reported complaint since this issue appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural and/or anatomical factors during use.
 
Event or Problem Description

Brand Name
AXS INFINITY LS PLUS 90CM - US
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR-CALIF
47900 bayside parkway
fremont CA 94538
MDR Report Key10239485
Report Number3008853977-2020-00021
Device Sequence Number16854438
Product Code DQY
UDI-Device Identifier07613327459203
UDI-Public07613327459203
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K152876
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/03/2023
Device Model NumberINC-11196-90
Device Catalogue NumberINC-11196-90
Device Lot Number14934-01
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/19/2020
Supplement Date Received by Manufacturer09/17/2020
Initial Report FDA Received Date07/07/2020
Supplement Report FDA Received Date10/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1